Jump to content
CrazyBoards.org
Sign in to follow this  
ahalo

Strangest (Not Worst) Side Effects?

Recommended Posts

I was just wondering if anyone else has experienced strange side effects from any of their meds that weren't necessarily bad, just.... strange.

For me it was lithium. I've been biting my nails since I was 4 years old. At 35 I went on lithium and the entire year I was on it, i did not bite my nails. i have no idea why. It was the only "side effect" I had from lithium and has me convinced my nail biting is chemical lol. 

Share this post


Link to post
Share on other sites

Many years ago I took Effexor XR.  For the first couple of months, I couldn't stop yawning.  Yawned constantly, even though I wasn't one bit tired. It slowly got better over a couple of months, but I always thought that was the funniest side effect ever.  "No really, you're not boring me, it's the medication, I swear!"  There was one other antidepressant, Nefadozone I think, made me see trails behind anything moving.  Much like being on LSD.  I like the nail biting cure though, that's interesting.   

Share this post


Link to post
Share on other sites

When I took abilify I felt as if I was looking at everything through a magnifying glass. The fabric on a chair stood out as individual fibres. I couldn't concentrate to talk to anybody because I was distracted by how vividly each hair on their head was shining at me in the light. It was like being in a kaleidoscope. It drove me crazier than I already was. I'm not sure if that was a side effect but it thankfully stopped when I quit abilify. 

Share this post


Link to post
Share on other sites

Abilify gave me violent and frequent hiccups. I would have a fit three times a day, with hiccups so forceful I felt them in my whole trunk.

Loxapine was interesting. While on it, my periods went from 6-7 days of fairly heavy bleeding with massive mood swings and cramps to 1-2 days of super-light flow (pantyliners sufficed) with no pain or mood swings. Unfortunately, it sedated me too heavily, even if I took it early.

Share this post


Link to post
Share on other sites

<blush-> geodon made me incontinent. 30 minutes after taking it, I'd be dribbling pee. After I stopped it, problem went away immediately. 

Share this post


Link to post
Share on other sites

As a 40'ish female I started having sore breasts.

Also much of the time I took it I had multiple urinary tract infections. My pdoc said that was not one of the side effects but I sure had it!

Edited by Savannah

Share this post


Link to post
Share on other sites

Craving salt and cigarettes. Zyprexa tanked my blood pressure.

Effexor gave me dialated pupils.

Share this post


Link to post
Share on other sites

LSD like hallucinations. (I've never done LSD, someone who has told me what they're like.. And the hallucinations were different from my regular psychosis) on Tegretol.

When I called my pdoc he told me to get to his office right fucking now.

Share this post


Link to post
Share on other sites

A side effect from taking topamax that I never expected was sudden stopping of biting my nails after nearly 36 years of doing so. That was weird. I didn;t even notice that I'd stopped, just happened.

Share this post


Link to post
Share on other sites

Zonisamide gave me anorexia, but that's not where I am going. I literally was driven insane by a sulfur-like smell that seemed to be "eminating" from my body.

Keppra (generic) gave me a rash, and now in certain situations, my legs and feet change color slightly.

Share this post


Link to post
Share on other sites
On 11/14/2017 at 4:47 PM, quietly bonkers said:

Many years ago I took Effexor XR.  For the first couple of months, I couldn't stop yawning. 

I had the same thing when I first started bupropion. They were these huge dramatic yawns that were hard to hide. It also went away in a few months.

Share this post


Link to post
Share on other sites

That's funny.  I take bupropion now, and I never had the yawning effect from it, only Effexor (like you, it was big dramatic yawns, and there was no way to stop them).  Funny how things affect people in different ways.  

Share this post


Link to post
Share on other sites
On 11/16/2017 at 6:28 PM, Chantho said:

Abilify gave me violent and frequent hiccups. I would have a fit three times a day, with hiccups so forceful I felt them in my whole trunk.

I'm glad I noticed this, I just started abilify and I keep getting the hiccups out of the blue.  I wondered if they were connected!  Otherwise its working great so far.  Did the hiccups eventually get better?

Share this post


Link to post
Share on other sites

I don't know. They were so bad that I couldn't tolerate it. It sounds silly, I'm sure, but they were really painful and distracting. 

Share this post


Link to post
Share on other sites

I can see how constant violent hiccups would be too much.  Mine aren't too bad, I'm just noticing i get little bouts of them a couple times a day.  I figure my effexor yawns went away after a few weeks, I hope this does the same.

One time I was in the hospital another patient started lactating from risperdone.  Said person was very amused and vocal about the problem.  

Share this post


Link to post
Share on other sites

Luvox, at first, made me have vivid, super duper psychedelic, visual hallucinations for the first several nights I was on it after I would take it at night. They were really quite beautiful and I actually enjoyed them! But then for the rest of the time I was on it (a few months), I was in a constant sedated haze that completely impaired my cognition. I was in Russian 202 at the time and it took me 5 makeup sessions to do one test, and I started writing on the test in broken English and Russian about medicines and switching to another antidepressant. I don't know if my Russian teacher saw that...

When I took Stelazine, my number one favorite antipsychotic, the very first time, just 1 mg, I felt the most peaceful, even transcendental experience I have heretofore felt to this day... I was laying in bed when it happened, and it was like a "high" feeling, but better. All anxieties I was feeling at that time surfaced up simultaneously and I started to feel like I was going to have a panic attack, but I felt this "bursting" sensation, and I felt like cool water was flowing all down my entire body and "washing" the anxiety off of me forever. Those things never bothered me quite the same again, even after I got off the medicine the first time. It was a very indescribable experience and that's the only way I know how to describe it. I never did get that sensation though, but Stelazine helps me more than any antipsychotic I've ever taken.

Share this post


Link to post
Share on other sites

Pristiq made me sigh a lot, like the yawning thing. It was weird. I didn't last very long on that. lol.

Share this post


Link to post
Share on other sites

Lamotrigene has caused all things to smell bad- Food, lotions, me in general , detergent etc. The smells which make me sick and I end up taking lots of showers. Recently upped Lamotrigene dosage for seizures while being weaned off Keppra which I hated.  Has any one had to endure this ?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...